MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable lithium results from the roche 9180 electrolyte analyzer for 8 patients.Patient 1's initial result was 0.76 mmol/l, and the repeat result was 1.15 mmol/l.Patient 2's initial result was 0.20 mmol/l, and the repeat result was 0.94 mmol/l.Patient 3's initial result was 0.30 mmol/l, and the repeat result was 0.57 mmol/l.Patient 4's initial result was 0.28 mmol/l, and the repeat result was 0.51 mmol/l.Patient 5's initial result was 0.39 mmol/l, and the repeat result was 0.68 mmol/l.Patient 6's initial result was 0.26 mmol/l, and the repeat result was 0.66 mmol/l.Patient 7's initial result was 0.97 mmol/l, and the repeat result was 1.27 mmol/l.Patient 8's initial result was 1.45 mmol/l, and the repeat result was 0.40 mmol/l.
 
Additional Manufacturer Narrative
The lithium reagent lot and expiration date were not provided.Qc was passing at the time of the event.The investigation is ongoing.
 
Additional Manufacturer Narrative
Updated medwatch field d.Suspect medical device, common device name, product code.
 
Additional Manufacturer Narrative
A field service engineer (fse) determined that two of the upper tubes were incorrectly connected.The fse resolved the issue by correctly connecting the tubes.However, in an effort to reproduce the issue, our team attempted to exchange the tubes in the roche lab, following the fse's explanation.We were unable to reproduce the original issue.Instead, after exchanging the tubes, no calibration could be performed.A persistent error message, "clog check fluid path," appeared during the calibration process.The investigation was unable to determine a direct root cause.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22936804
Report Number1823260-2025-02689
Device Sequence Number9768554
Product Code JIH
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/11/2025
10/08/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/24/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown